MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.Sex/gender: unknown/ not provided.Date of event: unknown, not provided.If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Initial reporter name: unknown, not provided.(b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that when the intraocular lens (iol), model ar40e 18.0 diopter was implanted in the eye, the trailing haptic was released in a folded state.This problem was not resolved even when ovd (ophthalmic viscosurgical device) was aspirated with irrigation/aspiration (i/a).The lens was cut with a lens cutter and it was explanted.The procedure was completed successfully with the back up iol.There was no patient injury reported.No additional information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.
 
Additional Manufacturer Narrative
Additional information: section d10: device available for evaluation ¿ yes, returned to manufacturer on 11/22/2019 section h3: device returned to manufacturer ¿ yes device evaluation: one used cartridge was also returned in the same package.Visual inspection using magnification confirmed no manufacturing defects in the returned cartridge.Only residues of viscoelastic (ovd) was observed in the cartridge wings, tube, tip, and loading zone.The ar40e lens was returned cut in two sections.The condition observed is consistent with a lens that has been cut due to iol removal or explant.Visual inspection using magnification was performed.Residues of viscoelastic were observed on the lens sections and haptics.Both lens haptics were observed distorted/bent, confirming the reported issue as dc-haptic damaged.The unit was handled, used for surgery and removed from the patient eye.No product deficiency was identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed no additional investigation request (ir) received for this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9304633
Report Number2648035-2019-01186
Device Sequence Number16610447
Product Code HQL
UDI-Device Identifier05050474502062
UDI-Public(01)05050474502062(17)220417
Combination Product (Y/N)Y
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2022
Device Model NumberAR40E
Device Catalogue NumberAR40E00180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer12/06/2019
10/25/2020
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date01/02/2020
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005